Results 1 to 8 of 8

Thread: KDE Desktop Effects and Tecplot 360

  1. #1

    Default KDE Desktop Effects and Tecplot 360

    When Desktop Effects are enabled in KDE the window for Tecplot 'bleeds' through, as if ~40% transparent in various regions. Disabling desktop effects fixes this, however, I would like to keep them. Is there a way to disable desktop effects on a single window/application?

  2. #2
    Join Date
    Nov 2009
    Location
    West Virginia Sector 13
    Posts
    15,761

    Default Re: KDE Desktop Effects and Tecplot 360

    Which OS version?

    Tecplot 360 appears to be commercial software, maybe direct the problem to them?

  3. #3

    Default Re: KDE Desktop Effects and Tecplot 360

    I did contact them, however their solution is to disable desktop effects :/

    OS: Linux 2.6.34-12-desktop x86_64
    System: openSUSE 11.3 (x86_64)
    KDE: 4.4.4 (KDE 4.4.4) "release 2"

  4. #4
    Join Date
    Nov 2009
    Location
    West Virginia Sector 13
    Posts
    15,761

    Default Re: KDE Desktop Effects and Tecplot 360

    I don't know then.

  5. #5

    Default Re: KDE Desktop Effects and Tecplot 360

    Another solution is to use a black wallpaper... Oh well, not the end of the world

  6. #6

    Default Re: KDE Desktop Effects and Tecplot 360

    Our (Tecplot's) technical support engineer observed the problem on his OpenSUSE 11.2 system. As is often the case, when the accelerated OpenGL video display driver was installed, the problem went away, even with desktop effects enabled.

    Because the video drivers are restricted, they're often made available in another venue. (For example.) Others require you to add the hardware vendor's repository manually.

    Jim Carson
    Technical Product Manager
    Tecplot

  7. #7

    Default Re: KDE Desktop Effects and Tecplot 360

    Quote Originally Posted by jim_carson View Post
    Our (Tecplot's) technical support engineer observed the problem on his OpenSUSE 11.2 system. As is often the case, when the accelerated OpenGL video display driver was installed, the problem went away, even with desktop effects enabled.

    Because the video drivers are restricted, they're often made available in another venue. (For example.) Others require you to add the hardware vendor's repository manually.

    Jim Carson
    Technical Product Manager
    Tecplot
    Thank you for responding Jim. I have installed the NVIDIA drivers beforehand and the problems do persist. Was your technical support engineer able to solve the problem by installing drivers?

    Charles

    Vendor: nVidia Corporation
    Model: GeForce GTX 275
    2D driver: nvidia
    3D driver: NVIDIA 256.35

  8. #8

    Default Re: KDE Desktop Effects and Tecplot 360

    For what it's worth, this is what it looks like (Wallpaper bleeding through). The drivers are now the latest, 256.53 with the latest version of Tecplot.


Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •